MAUDE Adverse Event Report: RICHARD WOLF GMBH E-LINE; HOOK ELECTRODE MONO 9FR 0°

RICHARD WOLF GMBH E-LINE; HOOK ELECTRODE MONO 9FR 0°
Model Number 868895
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hook electrode mono 9fr 0°, part number: 8688.95, batch number 1548338, was examined at richard wolf (rwgmbh).The examination revealed the following: the monopolar hook electrode 8688.95 that was sent in has a missing tip at the end of the guide tube.This means that the missing piece is approximately 20 mm long and 1 mm in diameter.No thermal effects are visible on the fracture edge.Close-up examination of the internal stainless-steel tube reveals mechanical deformation.The insulating tube is also unevenly torn off.The electrode sent in is twisted and slightly bent overall.No information is available on the number of previous reprocessing and applications of the reusable electrode.The hf generator erbe vio 300d settings used (dry cut e1 10 w and forced coag e1 5w) comply with the instructions for use.The damage pattern shows no signs of thermal effects such as burn marks or scorching.It is therefore assumed that the damage was not caused by an electrical flash-off or thermal heat exposure from the hf current.The deformation of the inner stainless-steel tube and the torn insulation hose indicate mechanical overstressing of the electrode.Mechanical overstressing due to a single event during use is not consistent with the damage pattern.During use, the electrode is protected by the surrounding shaft and can only be bent a few millimeters.There is no interface at the point of failure, only a stainless-steel tube and insulating hose.Due to the elasticity of the inner structure of the electrode, direct breakage of the stainless-steel tube and insulating hose is very unlikely.One possible explanation for the damage is mechanical damage during assembly or preparation and a lack of visual inspection after preparation or before use.For example, repeated bending of the distal tip during assembly could have damaged the tube.This could have led to the use of an already defective product and ultimately to breakage and loss of parts during use.The ifu ga-d302 / en / 2015-03 v5.0 contains the following safety instructions: 7 additional notes and instructions for use caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.8 checks caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.8.1 visual check check the hf electrode for: damage, sharp edges, loose or missing parts, rough surfaces.Any inscriptions or identification necessary for the safe intended use must be legible.To prevent wrong handling or reprocessing, any illegible lettering, labeling or identification must be reinstated.Check the insulation.Replace the electrode if the insulation is damaged the distal insulation is damaged.A definitive assessment of the cause cannot be made at present, as the damage pattern cannot be attributed to a single event or cannot be traced.The subject issue of is present in the risk management file b2-3 reusable resection electrodes, v00.The overall probability of occurrence for this issue is consistent at previously defined levels and the overall risk of the device remains in the acceptable category.In summary, it can be said that the hook electrode mono 9fr 0°, does not have a general product problem.A recent evaluation of product monitoring shows no abnormalities regarding similar damage to this product.
 
Event or Problem Description
It was reported that, during the surgical procedure, the metal hook broke off in the patient's body.The missing fragment was immediately searched for in the bladder but could not be found.An x-ray was taken to identify the fragment, but without success.An indwelling catheter was placed, and postoperative follow-up included a ct scan a few days later and surgical exploration to locate the fragment.However, it ultimately remained undetectable.

Brand Name
E-LINE
Common Device Name
HOOK ELECTRODE MONO 9FR 0°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22318548
Report Number9611102-2025-00026
Device Sequence Number8924375
Product Code FAS
UDI-Device Identifier04055207011126
UDI-Public04055207011126
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K980302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number868895
Device Catalogue Number8688.95
Device Lot Number1548338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE, VIO 300D
Outcome Attributed to Adverse Event Other;
Patient SexUnknown